Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 20, 2011Clarke County, Madison County, Oglethorpe County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 20, 2011, 4:30 PM EDT for Clarke County, Madison County, Oglethorpe County, Georgia. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2011, 4:30 PM EDT (20:30 UTC)
Expired
Jul 20, 2011, 5:30 PM EDT
In force
60 min
Issued by
NWS Atlanta, GA

Counties Clarke County, GA, Madison County, GA, Oglethorpe County, GA

The radar

The Greer radar (KGSP), 137 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2211 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

608 
WWUS82 KFFC 202030
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT WED JUL 20 2011

GAZ027-036-038-202130-
430 PM EDT WED JUL 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN OGLETHORPE...
MADISON AND CLARKE COUNTIES UNTIL 530 PM EDT...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WATSON MILL BRIDGE STATE PARK...MOVING
SOUTHWEST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS OGLETHORPE...MADISON AND CLARKE COUNTIES THROUGH 530 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HARRISON...POINT
PETER...VESTA...PAOLI...CARLTON...WATSON MILL BRIDGE STATE PARK...
COMER...DANIELSVILLE...SANDY CROSS...COLBERT...SMITHONIA...DIAMOND
HILL...NEESE...LEXINGTON AND HULL. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
OGLETHORPE...MADISON AND CLARKE COUNTIES...INCLUDING AREAS AROUND
HARRISON...POINT PETER...VESTA...PAOLI...CARLTON...WATSON MILL BRIDGE
STATE PARK...COMER...DANIELSVILLE...SANDY CROSS...COLBERT...
SMITHONIA...DIAMOND HILL...NEESE...LEXINGTON AND HULL.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES CAN BE EXPECTED ACROSS 
OGLETHORPE...MADISON AND CLARKE COUNTIES...INCLUDING AREAS AROUND 
HARRISON...POINT PETER...VESTA...PAOLI...CARLTON...WATSON MILL 
BRIDGE STATE PARK...COMER...DANIELSVILLE...SANDY 
CROSS...COLBERT...SMITHONIA...DIAMOND HILL...NEESE...LEXINGTON AND 
HULL. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE 
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3371 8316 3377 8329 3382 8330 3385 8328
      3387 8336 3393 8342 3393 8351 3404 8336
      3404 8337 3424 8314 3419 8308 3417 8309
      3415 8305 3406 8299 3400 8288
TIME...MOT...LOC 2030Z 045DEG 12KT 3404 8308

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:39 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 20, 3:39 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
339 PM EDT WED JUL 20 2011

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
MODELS CONTINUE TO SHOW THE SURFACE TROUGH AND WEAK IMPULSES
SKIRTING ACROSS THE TENNESSEE VALLEY-NORTH GEORGIA AREA REMAINING
THE FOCUS FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE COUNTY WARNING AREA THROUGH THE PERIOD. IMPULSE MOVING
ACROSS THE AREA HAS ENHANCED CONVECTIVE DEVELOPMENT...ESPECIALLY
ACROSS THE NORTHERN HALF OF OUR AREA THIS AFTERNOON AND WILL
CONTINUE TO SHOW HIGHEST POPS THERE INTO THE EVENING. SUSPECT WE
WILL SEE MUCH OF THE ACTIVITY BEGIN TO DIE DOWN AFTER SUNSET
...BUT MODELS HINTING AT SOME LINGERING MOISTURE OVER THE EXTREME
NORTH WELL AFTER MIDNIGHT. SHOULD SEE SHOWERS AND THUNDERSTORMS
DEVELOP AGAIN THURSDAY AND FRIDAY WITH THE TROUGH IN THE AREA AND
SOME WEAK UPPER SUPPORT...THOUGH COVERAGE MAY NOT BE AS GOOD AS
TODAY. BEST CHANCES CONTINUING OVER THE NORTH WHERE BETTER UPPER
SUPPORT NOTED. HOT TEMPERATURES CONTINUING AND COULD SEE HEAT
INDICES APPROACH ADVISORY CRITERIA...ESPECIALLY OVER EAST CENTRAL
GEORGIA THURSDAY AND FRIDAY AFTERNOON. WILL NOT ISSUE AN ADVISORY
NOW...BUT WITH LATER SHIFTS WILL NEED TO TAKE A CLOSE LOOK.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
LATEST GFS RUN CONTINUE TO SHOW AN UPPER RIDGE DOMINATING NORTH
AND CENTRAL GEORGIA THROUGH THE WEEKEND BEFORE BEGINNING TO WEAKEN
A BIT EARLY NEXT WEEK AS AN UPPER TROUGH DEEPENS OVER NEW ENGLAND
AND A COLD FRONT DRIFTS SOUTHWARD FROM THE OHIO VALLEY. GFS STILL
TRYING TO BRING THE FRONT INTO OUR AREA TUESDAY/WEDNESDAY TIME
FRAME. CURRENT FORECAST WITH CHANCE POPS STILL LOOK OK...BUT IF
LATER RUNS SUPPORT IT HIGHER POPS MAY BE NEEDED TUESDAY AND
WEDNESDAY WITH THE FRONT POSSIBLY IN THE AREA.

&&

.AVIATION...
18Z UPDATE...
CONVECTION AFFECTING METRO ATL TAF SITES ALREADY...POSSIBILITY SHOULD
CONTINUE THROUGH AFTERNOON INTO EARLY EVENING. WESTERLY WINDS
EXPECTED TO STAY BELOW 10KTS THROUGH THE PERIOD...EXCEPT DURING
CONVECTION WHERE SOME VARIABILITY FROM THE NORTHEAST IS POSSIBLE
WITH GUSTS AROUND 15KT. VFR EXPECTED THROUGH THE PERIOD EXCEPT
DURING CONVECTION AND DUE TO OVERNIGHT/EARLY MORNING FOG AND HAZE.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON VSBYS AND TIMING/LOCATION OF CONVECTION.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.
PREFERRED NAM OVER GFS.

10

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  98  74  96 /  30  30  30  30
ATLANTA         75  94  76  93 /  30  30  30  30
BLAIRSVILLE     70  89  71  87 /  30  40  30  30
CARTERSVILLE    70  95  72  93 /  30  40  30  30
COLUMBUS        74  95  74  95 /  30  30  30  20
GAINESVILLE     73  95  75  94 /  30  30  30  30
MACON           74  97  74  96 /  20  30  30  20
ROME            73  96  73  93 /  30  40  30  30
PEACHTREE CITY  71  93  72  92 /  30  30  30  20
VIDALIA         76  97  76  96 /  20  30  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

49
Hazardous weather outlook, Jul 20, 4:59 AM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 AM EDT WED JUL 20 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-210900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
459 AM EDT WED JUL 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS POSSIBLE...MAINLY THIS AFTERNOON AND
EVENING. ALSO...HEAT INDEX VALUES OF 100 TO 105 ACROSS MUCH OF
NORTH AND CENTRAL GEORGIA THIS AFTERNOON.

.SYNOPSIS...
AT THE SURFACE...WEAK HIGH PRESSURE WILL REMAIN STATIONARY OVER
EASTERN TENNESSEE WHILE A TROUGH OF LOW PRESSURE WILL EXTEND FROM
CENTRAL NORTH CAROLINA INTO NORTH GEORGIA. WEAK UPPER LEVEL
DISTURBANCES WILL MOVE ACROSS THE REGION THROUGH TONIGHT AND THIS
WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY THIS
AFTERNOON AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY RAIN...MAINLY THIS AFTERNOON AND
EVENING.

.OTHER HAZARDS...
HEAT INDEX VALUES WILL INCREASE TO 100 TO 105 DEGREES OVER MUCH OF
THE REGION THIS AFTERNOON.

.DISCUSSION...
THE ATMOSPHERE WILL REMAIN MARGINALLY UNSTABLE THROUGH TONIGHT.
LINGERING OUTFLOW BOUNDARIES FROM TUESDAYS CONVECTION WILL BE THE
MAIN FOCAL POINTS FOR THUNDERSTORM INITIATION WHICH COULD BE JUST
ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA. AS TEMPERATURES
RISE INTO THE 90S THIS AFTERNOON...CAPES WILL INCREASE TO OVER
2000 WHICH COULD BE ENOUGH TO PRODUCE A FEW STRONG THUNDERSTORMS
WITH GUSTY WINDS AND HEAVY RAIN. SEVERE THUNDERSTORMS ARE NOT
EXPECTED THROUGH TONIGHT.

THE HEAT WILL CONTINUE TODAY WITH TEMPERATURES RISING INTO THE MID
AND UPPER 90S ACROSS NORTH AND CENTRAL GEORGIA. DEWPOINTS WILL
REMAIN IN THE LOWER 70S AND THIS WILL PRODUCE HEAT INDEX VALUES IN
THE 100 TO 105 DEGREE RANGE. THE ONLY AREA ESCAPING THE HEAT WILL
BE THE NORTHEAST MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 20, 3:57 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT WED JUL 20 2011

GAZ033-043>045-055-202045-
357 PM EDT WED JUL 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DEKALB...DOUGLAS...
CLAYTON AND FULTON COUNTIES UNTIL 445 PM EDT...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CEDAR GROVE TO CHAPEL HILL...MOVING
SOUTHWEST AT 5 MPH.

RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES HAVE FALLEN ACROSS THE METRO
AREA SINCE 3 PM. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE
EXPECTED. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES ACROSS DEKALB...DOUGLAS...CLAYTON AND FULTON
COUNTIES...INCLUDING AREAS AROUND EDGEWOOD...CEDAR GROVE...
SNAPFINGER...KIRKWOOD...EAST LAKE...PANTHERSVILLE...GRESHAM PARK...
BANKHEAD...CASCADE HEIGHTS...WEST END...SWEET AUBURN...LAKEWOOD
PARK...GRANT PARK-ZOO ATLANTA...TURNER FIELD AND MIDTOWN.
ADDITIONALLY...CITY STREETS AND PARKING LOTS ALONG THE BANKS OF
CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.

&&

LAT...LON 3379 8478 3380 8473 3380 8462 3375 8457
      3380 8450 3380 8443 3369 8411 3363 8414
      3365 8428 3359 8424 3355 8426 3355 8430
      3355 8448 3353 8453 3355 8459 3354 8483
      3358 8482 3358 8490
TIME...MOT...LOC 1956Z 027DEG 6KT 3364 8426 3372 8448
          3372 8471
Special weather statement, Jul 20, 4:00 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT WED JUL 20 2011

GAZ019-020-030-031-202045-
400 PM EDT WED JUL 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY
RAIN IN POLK...PAULDING...BARTOW AND FLOYD COUNTIES UNTIL 445 PM
EDT...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROME TO DALLAS...MOVING SOUTHWEST AT 15
MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS POLK...PAULDING...BARTOW AND FLOYD
COUNTIES...INCLUDING AREAS AROUND HIRAM...DALLAS...NEW HOPE...CROSS
ROADS...BURNT HICKORY RIDGE...TAYLORSVILLE...STILESBORO...
CARTERSVILLE...EUHARLEE...KINGSTON...SHANNON...ROME...BRASWELL...
ARAGON AND LINDALE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.

RAINFALL AMOUNTS OF 1 TO 2 INCHES HAVE FALLEN SINCE 3 PM. ADDITIONAL
RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED ACROSS THE
AREA. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3437 8510 3415 8476 3388 8474 3377 8486
      3381 8504 3390 8503 3391 8515 3415 8535
TIME...MOT...LOC 1959Z 044DEG 12KT 3423 8512 3404 8496
          3389 8486
Special weather statement, Jul 20, 4:10 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EDT WED JUL 20 2011

GAZ042-202045-
410 PM EDT WED JUL 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN CARROLL
COUNTY UNTIL 445 PM EDT...

AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNT ZION...MOVING SOUTHWEST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CARROLL COUNTY...INCLUDING AREAS AROUND JOHN
TANNER STATE PARK...MOUNT ZION...BOWDON AND BLACKJACK MOUNTAIN.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3366 8534 3365 8529 3369 8518 3361 8508
      3343 8525 3343 8530 3344 8530 3365 8534
TIME...MOT...LOC 2010Z 061DEG 11KT 3360 8524
Special weather statement, Jul 20, 4:14 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT WED JUL 20 2011

GAZ083-084-202100-
414 PM EDT WED JUL 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN TWIGGS AND
WILKINSON COUNTIES UNTIL 500 PM EDT...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF IRWINTON...MOVING SOUTHWEST
AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS TWIGGS AND
WILKINSON COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE MCINTYRE...IRWINTON...MYRICKS MILL...DISTRICT
PATH...RIPLEY...FITZPATRICK...DANVILLE...JEFFERSONVILLE AND MARION.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
TWIGGS AND WILKINSON COUNTIES...INCLUDING AREAS AROUND MCINTYRE...
IRWINTON...MYRICKS MILL...DISTRICT PATH...RIPLEY...FITZPATRICK...
DANVILLE...JEFFERSONVILLE AND MARION. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO
MINOR FLOODING.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED ACROSS TWIGGS
AND WILKINSON COUNTIES...INCLUDING AREAS AROUND
MCINTYRE...IRWINTON...MYRICKS MILL...DISTRICT
PATH...RIPLEY...FITZPATRICK...DANVILLE...JEFFERSONVILLE AND MARION.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3254 8336 3269 8353 3289 8324 3276 8309
      3255 8329 3253 8334
TIME...MOT...LOC 2014Z 046DEG 8KT 3276 8324
Special weather statement, Jul 20, 4:28 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT WED JUL 20 2011

GAZ072-202100-
428 PM EDT WED JUL 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING IN JONES
COUNTY UNTIL 500 PM EDT...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRADLEY...MOVING NORTHWEST AT 5 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS JONES COUNTY...INCLUDING AREAS AROUND
CLINTON...BRADLEY...BLOUNTSVILLE...GRAY...WAYSIDE...ETHRIDGE AND
ROUND OAK. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL
APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3297 8355 3314 8373 3316 8368 3318 8348
      3318 8344 3313 8341 3305 8340
TIME...MOT...LOC 2029Z 147DEG 6KT 3310 8353
Special weather statement, Jul 20, 4:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT WED JUL 20 2011

GAZ027-036-038-202130-
430 PM EDT WED JUL 20 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN OGLETHORPE...
MADISON AND CLARKE COUNTIES UNTIL 530 PM EDT...

AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WATSON MILL BRIDGE STATE PARK...MOVING
SOUTHWEST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS OGLETHORPE...MADISON AND CLARKE COUNTIES THROUGH 530 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HARRISON...POINT
PETER...VESTA...PAOLI...CARLTON...WATSON MILL BRIDGE STATE PARK...
COMER...DANIELSVILLE...SANDY CROSS...COLBERT...SMITHONIA...DIAMOND
HILL...NEESE...LEXINGTON AND HULL. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
OGLETHORPE...MADISON AND CLARKE COUNTIES...INCLUDING AREAS AROUND
HARRISON...POINT PETER...VESTA...PAOLI...CARLTON...WATSON MILL BRIDGE
STATE PARK...COMER...DANIELSVILLE...SANDY CROSS...COLBERT...
SMITHONIA...DIAMOND HILL...NEESE...LEXINGTON AND HULL.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES CAN BE EXPECTED ACROSS
OGLETHORPE...MADISON AND CLARKE COUNTIES...INCLUDING AREAS AROUND
HARRISON...POINT PETER...VESTA...PAOLI...CARLTON...WATSON MILL
BRIDGE STATE PARK...COMER...DANIELSVILLE...SANDY
CROSS...COLBERT...SMITHONIA...DIAMOND HILL...NEESE...LEXINGTON AND
HULL. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3371 8316 3377 8329 3382 8330 3385 8328
      3387 8336 3393 8342 3393 8351 3404 8336
      3404 8337 3424 8314 3419 8308 3417 8309
      3415 8305 3406 8299 3400 8288
TIME...MOT...LOC 2030Z 045DEG 12KT 3404 8308

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 1:12 PM EDTSpecial Weather StatementFFCCoweta33 min
Jul 20, 1:22 PM EDTSpecial Weather StatementFFCCherokee23 min
Jul 20, 1:38 PM EDTSpecial Weather StatementFFCCoweta37 min
Jul 20, 1:47 PM EDTSpecial Weather StatementFFCCherokee43 min
Jul 20, 2:22 PM EDTSpecial Weather StatementFFCDouglas38 min
Jul 20, 2:34 PM EDTSpecial Weather StatementFFCJackson26 min
Jul 20, 2:43 PM EDTSpecial Weather StatementFFCPickens32 min
Jul 20, 2:52 PM EDTSpecial Weather StatementFFCCarroll23 min
Jul 20, 2:54 PM EDTSpecial Weather StatementFFCBaldwin36 min
Jul 20, 3:10 PM EDTSpecial Weather StatementFFCPaulding50 min
Jul 20, 3:18 PM EDTSpecial Weather StatementFFCPickens27 min
Jul 20, 3:26 PM EDTSpecial Weather StatementFFCCarroll49 min
Jul 20, 3:27 PM EDTSpecial Weather StatementFFCDouglas, Fulton48 min
Jul 20, 3:57 PM EDTSpecial Weather StatementFFCClayton, Douglas, Fulton48 min
Jul 20, 4:00 PM EDTSpecial Weather StatementFFCFloyd, Paulding, Polk45 min
Jul 20, 4:10 PM EDTSpecial Weather StatementFFCCarroll35 min
Jul 20, 4:14 PM EDTSpecial Weather StatementFFCTwiggs, Wilkinson46 min
Jul 20, 4:28 PM EDTSpecial Weather StatementFFCJones32 min
Jul 20, 4:31 PM EDTSpecial Weather StatementFFCWalton29 min
Jul 20, 4:35 PM EDTSevere Thunderstorm WarningFFCJones25 min
Jul 20, 4:44 PM EDTSpecial Weather StatementFFCBartow, Floyd, Haralson, Paulding, Polk46 min
Jul 20, 5:13 PM EDTSpecial Weather StatementFFCJasper32 min
Jul 20, 5:38 PM EDTSpecial Weather StatementFFCNewton37 min
Jul 20, 7:09 PM EDTSpecial Weather StatementFFCDawson, Pickens36 min
Jul 20, 7:44 PM EDTSpecial Weather StatementFFCDawson, Forsyth31 min
Jul 20, 7:45 PM EDTSpecial Weather StatementFFCGilmer30 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.